Arkansas, 2002

Hail in Arkansas, April 8, 2002

April 8, 2002 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 8, 2:49 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 8, 2:49 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
349 PM CDT MON APR 8 2002

MAIN PROBLEM TODAY IS THE ENDING OF THE SHOWERS AND THUNDERSTORMS.

LOW PRESSURE IS IN TEXAS AND IS MOVING EASTWARD. KLZK RADAR SHOWS
THE SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN ARKANSAS MOVING EAST
OF THE CWFA. MORE THUNDERSTORMS ARE DEVELOPING IN WESTERN OKLAHOMA
AND MOVING INTO WESTERN ARKANSAS. THESE WILL SPREAD INTO THE STATE.
A DRY SLOT IS NOTICED ON SATELLITE IMAGERY WORKING ITS WAY INTO
WESTERN ARKANSAS. A SLIGHT RISK FOR SEVERE WEATHER IS EXPECTED FOR
SOUTHWEST PORTIONS OF ARKANSAS.

THE LOW PRESSURE AREA AND UPPER TROUGH WILL MOVE EAST OF THE AREA
TONIGHT. THIS WILL PUT AN END TO THE PRECIPITATION OVER THE CWFA.
CLOUDS WILL DECREASE ON TUESDAY. AS HIGH PRESSURE BUILDS INTO THE
AREA...CLOUDS WILL DISSIPATE TUESDAY EVENING.

DRY WEATHER IS EXPECTED THROUGH FRIDAY. THE NEXT COLD FRONT MOVES
INTO THE AREA FROM THE NORTHWEST FRIDAY NIGHT AND WILL SPREAD
SHOWERS AND THUNDERSTORMS ACROSS THE AREA FRIDAY NIGHT AND SATURDAY.
AS THIS FRONT STALLS ACROSS THE AREA...A CHANCE OF SHOWERS AND
THUNDERSTORMS WILL BE IN THE FORECAST THROUGH MONDAY.

STAYED CLOSE TO FWC TEMPERATURES.

.LZK...NONE.

51

In the hours before

Special weather statement, Apr 8, 11:47 AM CST, 5 hours 13 minutes before
ARZ037-040-052-090300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT MON APR 8 2002

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PARTS OF WEST CENTRAL AND SOUTHWEST ARKANSAS.

AN AREA OF LOW PRESSURE WILL BE MOVING EASTWARD FROM THE RED RIVER
VALLEY. THUNDERSTORMS ASSOCIATED WITH THIS LOW BEGAN DEVELOPING IN
OKLAHOMA AT MIDDAY...AND THESE THUNDERSTORMS ARE EXPECTED TO MOVE
INTO ARKANSAS BY LATE AFTERNOON. ISOLATED STORMS COULD BECOME
SEVERE.

LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...DUE TO
THE AMOUNT OF COLD AIR ALOFT THAT WILL ACCOMPANY THE LOW
PRESSURE.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN
WEST CENTRAL AND SOUTHWEST ARKANSAS COULD BE ACTIVATED THIS
AFTERNOON.

ELSEWHERE IN ARKANSAS...THE SEVERE WEATHER THREAT HAS DIMINISHED
SOMEWHAT FROM EARLIER EXPECTATIONS. THE LARGE AREA OF RAIN AND
THUNDERSTORMS THAT MOVED ACROSS THE STATE OVERNIGHT HAS CAUSED THE
AIR TO BECOME MORE STABLE...THUS DECREASING THE CHANCES FOR SEVERE
WEATHER.
Special weather statement, Apr 8, 12:30 PM CST, 4 hours 30 minutes before
ARZ037-040-052-090300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT MON APR 8 2002

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PARTS OF WEST CENTRAL AND SOUTHWEST ARKANSAS.

AN AREA OF LOW PRESSURE WILL BE MOVING EASTWARD FROM THE RED RIVER
VALLEY. THUNDERSTORMS ASSOCIATED WITH THIS LOW BEGAN DEVELOPING IN
OKLAHOMA AT MIDDAY...AND THESE THUNDERSTORMS ARE EXPECTED TO MOVE
INTO ARKANSAS BY LATE AFTERNOON. ISOLATED STORMS COULD BECOME
SEVERE.

LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...DUE TO
THE AMOUNT OF COLD AIR ALOFT THAT WILL ACCOMPANY THE LOW
PRESSURE.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN
WEST CENTRAL AND SOUTHWEST ARKANSAS COULD BE ACTIVATED THIS
AFTERNOON.

ELSEWHERE IN ARKANSAS...THE SEVERE WEATHER THREAT HAS DIMINISHED
SOMEWHAT FROM EARLIER EXPECTATIONS. THE LARGE AREA OF RAIN AND
THUNDERSTORMS THAT MOVED ACROSS THE STATE OVERNIGHT HAS CAUSED THE
AIR TO BECOME MORE STABLE...THUS DECREASING THE CHANCES FOR SEVERE
WEATHER.
Special weather statement, Apr 8, 2:04 PM CST, 2 hours 56 minutes before
ARZ030-037-038-040>042-052>054-066-090300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
304 PM CDT MON APR 8 2002

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND THIS EVENING ACROSS PARTS OF WEST CENTRAL AND SOUTHWEST ARKANSAS.

AN AREA OF LOW PRESSURE MOVING EASTWARD FROM THE RED RIVER
VALLEY WILL MOVE CLOSER TO ARKANSAS. THUNDERSTORMS ASSOCIATED WITH
THIS LOW DEVELOPED IN OKLAHOMA THIS AFTERNOON AND THEN BEGAN
SPREADING INTO ARKANSAS. ISOLATED STORMS COULD BECOME SEVERE.

LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...DUE TO
THE AMOUNT OF COLD AIR ALOFT THAT WILL ACCOMPANY THE LOW
PRESSURE. ISOLATED INSTANCES OF WIND DAMAGE COULD OCCUR AS WELL.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN
WEST CENTRAL AND SOUTHWEST ARKANSAS COULD BE ACTIVATED BY THIS
EVENING.

28

The radar

The Western Arkansas radar (KSRX), 91 km away, was scanning. The volume nearest the first event began at 23:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Yell

When
April 8, 5:00 PM CST
Where
Yell County, 5 mi W of Chickalah
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.167, -93.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291832.